How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I have been on 600mg a day for one week.

This answer was rated:

I have been on 600mg a day for one week. I have my first blood test Monday. I had minor side effects for a couple days and then felt great. Three days ago I started to get very dizzy and now I am have stomach cramping and swollen neck lymph nodes. I have a general ill or flu like feeling.

Is 600mg too small a dose for toxicity?

Could this be toxic? My doc is not available and I am scared to take my night dose.

Thank you.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

You forgot to name the drug in question. There are some that give you flu-like symptoms and I shall give you my best effort.

Since it is midnight here, I shall get back to you early tomorrow morning with my answer, if I have that information by then.

You may be having an allergic reaction, so hold off on your night dose. If you have trouble breathing (very remote chance in an allergic reaction) then call 911. It is probably not serious, but I await your details to give you further instruction.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC

Please start with FOR ELLIOTT SEWELL and I will get it quickly.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Customer: replied 4 years ago.
Im sorry. I'm taking lithium
Dear Nicole,

The starting dosage of lithium is usually between 400–600 mg given at night and increased weekly as long as there serum monitoring by the prescribing physician or staff.

The dose is reasonable, but it appears that you may be allergic to it.

The most common side effects are thirst, temporary nausea and possible aches, pains and muscle stiffness as if you are getting flu, and mild to moderate tremors in the hands.

Severe dise effects may require medical help and include confusion, weight gain, blurred vision. fatigue, fainting, weight gain, severe thirst, loss of consciousness, loss of coordination, headache, muscle twitching, ringing in ears, irregular heartbeat, slurred speech, and swelling of the wrists and ankles.

Allergic Reactions should get immediate medical attention, and include hives, rashes, swelling in and around the mouth, tightness in the chest, and trouble breathing..

It seems that your body does not like lithium in it's system and is giving you this message in no uncertain terms.

Drink lots of pure clean water and monitor yourself closely, and be prepared to get medical help in the unlikely event that you have trouble .

I wish you great success.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.
Thank you so much. I actually came to the ER about two hours ago. God bless. Nicole
Dear Nicole,

I feel so blessed and elated to have helped you. This incident might even be beneficial to your original psychiatric problem and push your mind/body towards self healing. I've seen it happen before.

God bless YOU, and thank you.

Warm regards,


Related Mental Health Questions